Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Is there any solution to this? My derm told me my skin was just red on accutane because it's dry, but I moisturize the hell out of it and it doesn't help at all. I've tried acne.org's moisturizer, cetaphil, etc. My skin stays somewhat moisturized, but still beet red.

When I was doing just 30 mg/day of sotret, my skin was great. Now I'm on my 2nd months of 60 mg/day of Claravis (3rd month in) and it's soo red. Any ideas?

Share this post


Link to post
Share on other sites

Hmm, that's odd. Do you drink even while you're on Accutane or eat a lot of spicy foods. I have some friends who's faces turn bright red even when they eat a little bit of hot food. Also, try being extremely gentle when you watch your face since it's already dry from Accutane.

Share this post


Link to post
Share on other sites
Hmm, that's odd. Do you drink even while you're on Accutane or eat a lot of spicy foods. I have some friends who's faces turn bright red even when they eat a little bit of hot food. Also, try being extremely gentle when you watch your face since it's already dry from Accutane.

Why is it odd? Red skin on accutane is very common. I'm just wondering if there are any effective topics for it. My derm told me to just moisturize more, but that isn't helping.

Share this post


Link to post
Share on other sites

yer its just a side effect you have to deal with if you ask me its just as bad as acne itself, the only things i can recomend are aveeno ultra calming lotion and the euricin redness reflief products. ive been off accutane for month now and i still have the sever redness it definently sucks :(

Share this post


Link to post
Share on other sites

What a coincidence. I used to be on the sotret brand (60 mg) and I had an even skin tone (no redness).

Then, my stupid pharmacy ran out of the Sotret brand and switched me to Claravis.

Now get this, my skin became more visibly red once I starting taking the Claravis brand.

I asked my dermatologist why this was happening and he said it was normal and that the redness would fade once I'm done with accutane. I'll take his word for it because everything he has said so far has been right, and he's the one of the top 6 dermatologists in my state, which is Michigan.

Anyway, I noticed my skin also became more red whenever I applied moisturizer.

However, I noticed that whenever I didn't put on moisturizer, my skin was less red and had a more even skin tone. The dryness was more visible, but it was better than the redness, at least in my opinion.

If you can tolerate the dryness, then try not using your moisturizer for a few days and see what happens.

Also, another way that I was able to reduce my redness when I was applying moisturizer was to very gently put the moisturizer on my face. Before (you may be doing this) I was putting the moisturizer on too rough. For example, when I put on the moisturizer, I sort of pushed down onto my skin, thus causing redness. So, a better way to apply moisturizer that worked for me without causing a lot of redness was putting the moisturizer on gently. For example, put just a little moisturizer on your finger and gently, without pushing down on your skin, brush the moisturizer onto your skin, as if you were an artist gently brushing paint onto a portrait. Your finger is like a paintbrush, and your face is like the painting.

Anyway, you can try that method first. When I use that method, there is still a little bit of redness visible, but it still helped me. But if you're not satisfied with that method, then try going a few days without the moisturizer, if you can tolerate the dryness.

If none of those work, then you must realize that the redness will fade away once you finish your course. Just be patient.

Share this post


Link to post
Share on other sites
Is there any solution to this? My derm told me my skin was just red on accutane because it's dry, but I moisturize the hell out of it and it doesn't help at all. I've tried acne.org's moisturizer, cetaphil, etc. My skin stays somewhat moisturized, but still beet red.

When I was doing just 30 mg/day of sotret, my skin was great. Now I'm on my 2nd months of 60 mg/day of Claravis (3rd month in) and it's soo red. Any ideas?

Maybe its because you upped the dosage? My face was beet red in my first week and that was before it even had the chance to get dry so maybe the dryness is even related to the tone. It might be because it is reducing oil thus stimulating your face and causing it to redden. Which is another reason they tell you to stay away from alcohol or exercise when you get peels, because you'll flush. More mgs = more reduction. Just one theory though...

Share this post


Link to post
Share on other sites
yer its just a side effect you have to deal with if you ask me its just as bad as acne itself, the only things i can recomend are aveeno ultra calming lotion and the euricin redness reflief products. ive been off accutane for month now and i still have the sever redness it definently sucks :(

definately worse than the acne itself in my case...suckss

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×